Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 127, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 30, 2001, 5:48 PM MDT for El Paso County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 30, 2001, 5:48 PM MDT (23:48 UTC)
- Expired
- Aug 30, 2001, 6:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -463 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303 WUUS55 KPUB 302349 SVRPUB COC041-310045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 548 PM MDT THU AUG 30 2001 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 645 PM MDT * AT 548 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM OVER COLORADO SPRINGS...MOVING NORTH AT 10 MPH. * SOME LOCATIONS AFFECTED WILL BE... COLORADO SPRINGS THROUGH 615 PM. OTHER SEVERE STORMS WERE NOTED OVER FAR SOUTHERN EL PASO COUNTY...AND THEY WERE ALSO MOVING NORTH AT 10 MPH. AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE INCH IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3877 10487 3873 10465 3913 10447 3919 10481
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:00 PM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 30, 2:00 PM MDT, 3 hours 48 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 200 PM MDT THU AUG 30 2001 MAIN WEATHER ISSUE THIS PACKAGE SHOULD BE PRECIPITATION COVERAGE. CWFA CURRENTLY BEING GRACED BY MILD LATE AUGUST TEMPERATURES AS WELL AS DEVELOPING STORMS OVER MAINLY THE HIGHER WESTERN TERRAIN. FRONT PUSHED THROUGH MAJORITY OF CWFA LAST NIGHT ALLOWING COOLER TEMPERATURES AS WELL AS HIGHER SURFACE DEW-POINTS...ESPECIALLY EASTERN SECTIONS OF CWFA. LATEST VERSIONS OF ETA AND AVN SUGGEST THAT UPPER WAVE TO AFFECT CWFA LATER FRIDAY INTO SATURDAY WHILE LOWER LEVEL MOISTURE REMAINS ADEQUATE...ALTHOUGH MOISTURE LEVELS LESSON SOMEWHAT AS THE DAY PROGRESSES SATURDAY. WILL GENERALLY GO WITH SCATTERED POPS TONIGHT INTO SATURDAY... ALTHOUGH FOR SOME REGIONS MAY GO WITH ISOLATED POPS. MAXIMUM TEMPERATURES SHOULD RUN SOME 2F TO 5F HIGHER ON FRIDAY AND SATURDAY AS COMPARED TO TODAY. ON SUNDAY WILL GO WILL GENERALLY LOW GRADE POPS ALONG WITH TEMPERATURES SIMILAR OR SLIGHTLY HIGHER THAN PREVIOUS 2 DAYS. FOR THE EXTENDED...(MONDAY THROUGH THURSDAY)...MRF KEEPS UPPER HIGH IN VICINITY THROUGH TUESDAY AND THEN RATHER POTENT UPPER TROF IS PROJECTED TO PUSH ACROSS THE NORTHWEST AND NORTH-CENTRAL STATES... WHICH SHOULD ALLOW THE UPPER HIGH TO SHIFT INTO THE SOUTHEAST U.S. BY THURSDAY. SOME SIGNIFICANT DRYING OF THE ATMOSPHERE IS POSSIBLE BY NEXT THURSDAY AS WELL AS SOME GUSTY DOWNSLOPE WINDS DUE TO THIS PASSING TROUGH. FOR SENSIBLE WEATHER...WILL PLAY EXTENDED WITH A SLIGHT CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ALONG WITH TEMPERATURES AT OR SLIGHTLY ABOVE CLIMATOLOGY...HOWEVER NEXT THURSDAY MAY BE DRY...BREEZY AND COOLER THAN EARLIER DAYS OF THE WEEK. WILL NOT BREAK NEXT THURSDAY OUT FOR NOW AS THIS IS DAY 7 AND WOULD LIKE TO SEE FURTHER RUNS SHOWING THIS TREND. PUB...NONE.
In the hours before
Special weather statement, Aug 30, 11:59 AM MDT, 5 hours 49 minutes before
COZ058>081-301900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1159 AM MDT THU AUG 30 2001 ...THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT... A COLD FRONT MOVED THROUGH EASTERN COLORADO EARLY THIS MORNING. IN THE WAKE OF THIS FRONT AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTHERN COLORADO THIS AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING...GUSTY WINDS...BRIEF HEAVY RAIN SHOWERS...AND LOCAL SMALL HAIL. SEVERE STORMS ARE NOT PRESENTLY ANTICIPATED. IF A THUNDERSTORM APPROACHES YOUR AREA TODAY OR TONIGHT...TAKE COVER INDOORS IMMEDIATELY. IF YOU WAIT TOO LONG...YOU MAY SUBJECT YOURSELF TO A LIGHTNING STRIKE. LIGHTNING KILLS OR INJURES SEVERAL PEOPLE IN COLORADO EACH YEAR. ANOTHER THUNDERSTORM THREAT TODAY WILL BE WIND. THUNDERSTORM WINDS TODAY MAY GUST TO AROUND 40 OR EVEN 50 MPH. ALTHOUGH NOT CLASSIFIED AS SEVERE...THEY MAY STILL POSE A THREAT TO YOUR PERSONAL SAFETY. WINDS OF THIS SPEED CAN LAUNCH SMALL OBJECTS...CREATE FLYING DEBRIS...AND MAKE TRAVEL DIFFICULT. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST ON SOUTHERN COLORADO WEATHER.
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.